Alert archive / Minnesota / Small Craft Advisories in 2021
Small Craft Advisory 59, NWS Duluth, MN
NWS Duluth, MN issued this small craft advisory at Sep 6, 2021, 3:03 PM CDT. It took effect at Sep 7, 2021, 9:00 AM CDT. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Sep 6, 2021, 3:03 PM CDT (20:03 UTC)
- In effect from
- Sep 7, 2021, 9:00 AM CDT
- Expired
- Sep 8, 2021, 11:00 AM CDT
- In force
- 26 hr
- Issued by
- NWS Duluth, MN
The text
As transmitted.
291 WHUS73 KDLH 062003 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 303 PM CDT Mon Sep 6 2021 LSZ121-140>148-150-070815- /O.NEW.KDLH.SC.Y.0059.210907T1400Z-210908T1600Z/ Chequamegon Bay-Bayfield to Oak Point WI- Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 303 PM CDT Mon Sep 6 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TUESDAY TO 11 AM CDT WEDNESDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 35 kt and waves 1 to 3 ft expected. * WHERE...Portions of Lake Superior. * WHEN...From 9 AM Tuesday to 11 AM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
6 follow-up statements
400 WHUS73 KDLH 070246 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 946 PM CDT Mon Sep 6 2021 LSZ121-140>148-150-071500- /O.CON.KDLH.SC.Y.0059.210907T1400Z-210908T1600Z/ Chequamegon Bay-Bayfield to Oak Point WI- Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 946 PM CDT Mon Sep 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TUESDAY TO 11 AM CDT WEDNESDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and waves 2 to 4 ft expected with . * WHERE...The nearshore waters of western Lake Superior. * WHEN...From 9 AM Tuesday to 11 AM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
303 WHUS73 KDLH 070907 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 407 AM CDT Tue Sep 7 2021 LSZ150-072115- /O.EXT.KDLH.SC.Y.0059.210907T1400Z-210907T1800Z/ /O.NEW.KDLH.GL.W.0006.210907T1800Z-210908T0200Z/ Outer Apostle Islands Beyond 5 NM from Mainland- 407 AM CDT Tue Sep 7 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 1 PM CDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING... * WHAT...For the Gale Warning, west winds 20 to 25 kt with gusts up to 35 kt and waves 4 to 7 ft expected. For the Small Craft Advisory, west winds 15 to 20 kt with gusts up to 30 kt and waves 2 to 4 ft expected. * WHERE...Outer Apostle Islands Beyond 5 NM from Mainland. * WHEN...For the Gale Warning, from 1 PM this afternoon to 9 PM CDT this evening. For the Small Craft Advisory, from 9 AM this morning to 1 PM CDT this afternoon. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LSZ121-140>148-072115- /O.CON.KDLH.SC.Y.0059.210907T1400Z-210908T1600Z/ Chequamegon Bay-Bayfield to Oak Point WI- Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- 407 AM CDT Tue Sep 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 11 AM CDT WEDNESDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and waves 1 to 3 ft expected. * WHERE...Portions of Lake Superior. * WHEN...From 9 AM this morning to 11 AM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
871 WHUS73 KDLH 072056 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 356 PM CDT Tue Sep 7 2021 LSZ150-080200- /O.CON.KDLH.GL.W.0006.000000T0000Z-210908T0200Z/ Outer Apostle Islands Beyond 5 NM from Mainland- 356 PM CDT Tue Sep 7 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...Northwest winds 15 to 20 kt with gusts to 35 kt and waves 3 to 5 ft. * WHERE...Outer Apostle Islands Beyond 5 NM from Mainland. * WHEN...Until 9 PM CDT this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LSZ121-140>148-080900- /O.CON.KDLH.SC.Y.0059.000000T0000Z-210908T1600Z/ Chequamegon Bay-Bayfield to Oak Point WI- Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- 356 PM CDT Tue Sep 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT WEDNESDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and waves 3 to 5 ft. * WHERE...Portions of Lake Superior. * WHEN...Until 11 AM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
038 WHUS73 KDLH 080218 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 918 PM CDT Tue Sep 7 2021 LSZ150-081430- /O.EXP.KDLH.GL.W.0006.000000T0000Z-210908T0200Z/ /O.NEW.KDLH.SC.Y.0060.210908T0218Z-210908T2100Z/ Outer Apostle Islands Beyond 5 NM from Mainland- 918 PM CDT Tue Sep 7 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CDT WEDNESDAY... ...GALE WARNING HAS EXPIRED... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and waves 3 to 6 ft. * WHERE...Outer Apostle Islands Beyond 5 NM from Mainland. * WHEN...Until 4 PM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ121-140>148-081430- /O.CON.KDLH.SC.Y.0059.000000T0000Z-210908T1600Z/ Chequamegon Bay-Bayfield to Oak Point WI- Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- 918 PM CDT Tue Sep 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT WEDNESDAY... * WHAT...Northwest winds 10 to 15 kt with gusts up to 25 kt. Waves along the South Shore of 3 to 5 feet. * WHERE...Portions of the nearshore waters of western Lake Superior. * WHEN...Until 11 AM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
859 WHUS73 KDLH 080859 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 359 AM CDT Wed Sep 8 2021 LSZ121-140>148-081600- /O.CON.KDLH.SC.Y.0059.000000T0000Z-210908T1600Z/ Chequamegon Bay-Bayfield to Oak Point WI- Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- 359 AM CDT Wed Sep 8 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT THIS MORNING... * WHAT...Northwest winds 10 to 15 kt with gusts up to 25 kt and waves 1 to 4 ft. * WHERE...Portions of Lake Superior. * WHEN...Until 11 AM CDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ150-082100- /O.CON.KDLH.SC.Y.0060.000000T0000Z-210908T2100Z/ Outer Apostle Islands Beyond 5 NM from Mainland- 359 AM CDT Wed Sep 8 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and waves 2 to 5 ft. * WHERE...Outer Apostle Islands Beyond 5 NM from Mainland. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
095 WHUS73 KDLH 081612 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 1112 AM CDT Wed Sep 8 2021 LSZ121-140>148-081715- /O.EXP.KDLH.SC.Y.0059.000000T0000Z-210908T1600Z/ Chequamegon Bay-Bayfield to Oak Point WI- Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- 1112 AM CDT Wed Sep 8 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds and waves have subsided. $$ LSZ150-082100- /O.CON.KDLH.SC.Y.0060.000000T0000Z-210908T2100Z/ Outer Apostle Islands Beyond 5 NM from Mainland- 1112 AM CDT Wed Sep 8 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...Northwest winds 10 to 15 kt with gusts to 25 kts and waves 1 to 4 ft. * WHERE...Outer Apostle Islands Beyond 5 NM from Mainland. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ Britt
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this small craft advisory went out at Sep 6, 12:37 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Sep 6, 12:37 PM CDT, 2 hours 26 minutes before
Area Forecast Discussion National Weather Service Duluth MN 1237 PM CDT Mon Sep 6 2021 .DISCUSSION...(Today through Sunday) Issued at 249 AM CDT Mon Sep 6 2021 Summary: Quiet and warm conditions for Labor Day before another system moves through providing showers and thunderstorms late Monday into Tuesday morning with the potential for some strong to severe weather. Quiet weather and normal temperatures to round out the week. High pressure has moved in leading to cool overnight lows with some locations reaching mid to upper 30s in northern Minnesota. Strong return flow on the back side of a high pressure will allow Temperatures to rebound to above normal highs in the low to upper 70s for. As the high pressure moves eastward, an upper level trough and surface low pressure will move in late Monday evening. Initially, the precipitation appears to be elevated as a warm front sets up over western MN leading to an isentropic lift/waa regime noted in the 305-310K level. As the system moves eastward a cold front will swing through in the early morning hours of Tuesday ~06Z which will help with surface-based convection. An upper level jet of around 90 knots simultaneously will deepen the surface low pressure and help move the system eastward. In the warm sector located over the Arrowhead southwestward into southern MN, will have strong southerly flow bringing in dew points around 60 degrees with some models showing a moist tongue to the International Border. MLCAPE at that same time period does vary between models with NAM coming in the hottest of 1500 J/kg over the southern portion of the CWA whereas the GFS is hardly worth mentioning of 200 J/kg. Bulk Shear of 45/50 knots parallel to the front will support discrete supercell development, but expect a line to develop as a low level jet of 40 knots begins to nose into the Arrowhead. Models over the last 24 hours have certainly pointed to a better chance of severe weather in the CWA therefore SPC has put in a marginal risk for northern portions of our CWA in WI and MN. At this time is appears that hail and strong winds are the main threat. As the surface low transitions eastward, it is possible that the region will see some wraparound convection with an EML provided by cold air aloft as noted in model soundings. Should also mention that the pressure gradient behind the low pressure system will lead to strong northwesterly winds/gusts with some locations experiencing 30+ mph winds. Weather will be fairly quiet the remainder of the week with another chance of precipitation late Friday. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1236 PM CDT Mon Sep 6 2021 VFR conditions across the region to start the forecast. Overnight, showers and thunderstorms will move in from the northwest and spread southeast into the morning hours. Ahead of these showers there will be as strong low level jet inducing some low level wind shear across DLH/HYR. As a cold front pivots through the region the low level jet will move off to the east. Some storms could be strong to severe with hail and damaging winds being the primary threats. Showery activity will begin to diminish tomorrow morning. Additionally, in the wake of the cold front a very windy day will be on tap. Expect gusty winds out of the northwest with speeds in excess of 25 kts. && .MARINE... Issued at 249 AM CDT Mon Sep 6 2021 Quiet weather today with winds out of the northwest switching to the southwest by mid-morning at around 5 to 10 knots. Winds will switch again this evening to the southeast and increase to near 10 knots with gusts to near 15 knots. Winds will continue to increase overnight Monday into Tuesday morning that will likely need a Small Craft Advisory. && .PRELIMINARY POINT TEMPS/POPS... DLH 74 57 70 54 / 10 80 50 10 INL 76 53 67 52 / 10 70 70 50 BRD 81 57 72 54 / 0 40 0 0 HYR 74 55 71 51 / 0 60 20 0 ASX 76 56 73 53 / 0 70 30 10 && .DLH WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. LS...None. && DISCUSSION...KSE AVIATION...Britt MARINE...KSE
Hazardous weather outlook, Sep 6, 4:36 AM CDT, 10 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Duluth MN 436 AM CDT Mon Sep 6 2021 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-071030- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis- Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price- 436 AM CDT Mon Sep 6 2021 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...Today and Tonight Thunderstorms are likely tonight and early Tuesday morning over northern Minnesota into northwest Wisconsin. A few storms may be severe with damaging wind gusts and frequent cloud-to-ground lightning the main threat. There is a small risk of hail up to 1 inch in diameter. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Thunderstorm chances continue Tuesday and Wednesday and will return Friday night. .SPOTTER INFORMATION STATEMENT... Skywarn spotters may be needed over northern Minnesota and a small portions of far northern Wisconsin tonight through early Tuesday morning. LSZ121-140>148-150-071030- Bayfield to Oak Point WI-Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 436 AM CDT Mon Sep 6 2021 This Hazardous Weather Outlook is for portions of Lake Superior and the Nearshore waters of western Lake Superior. .DAY ONE...Today and Tonight Gusty southwest winds are possible tonight into early Tuesday morning. A Small Craft Advisory may eventually be needed for portions of the South Shore waters. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Strong and gusty winds will continue Tuesday through Wednesday afternoon. Conditions will be hazardous to smaller vessels. Occasional gale-force gusts to 35 knots are possible Tuesday evening and Wednesday morning. Huyck More information may be obtained at the following web address: http://www.weather.gov/duluth (all lower case)
Nearby
Small Craft Advisories in Minnesota, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.